Alert archive / Missouri / Wind Chill Warnings in 2009
Wind Chill Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill warning at Jan 14, 2009, 4:02 PM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It took effect at Jan 14, 2009, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 4:02 PM CST (22:02 UTC)
- In effect from
- Jan 14, 2009, 6:00 PM CST
- Expired
- Jan 15, 2009, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 142202 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CST WED JAN 14 2009 ILZ095-096-MOZ018-019-026-027-151030- /O.UPG.KLSX.WC.Y.0001.090115T0300Z-090115T1800Z/ /O.NEW.KLSX.WC.W.0001.090115T0000Z-090115T1800Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 402 PM CST WED JAN 14 2009 ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST THURSDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. AN ARCTIC AIR MASS IS MOVING INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES TONIGHT WILL DROP TO AROUND 5 TO 10 BELOW ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS DOWN TO 30 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ079-MOZ072>075-084-085-099-151030- /O.EXA.KLSX.WC.Y.0001.090115T0600Z-090115T1800Z/ RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 402 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY. AN ARCTIC AIR MASS IS MOVING INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES TONIGHT WILL DROP TO BETWEEN ZERO AND 5 ABOVE ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 20 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052- 059>065-151030- /O.EXT.KLSX.WC.Y.0001.090115T0300Z-090115T1800Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU- COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 402 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY. AN ARCTIC AIR MASS IS MOVING INTO INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES TONIGHT WILL DROP TO BETWEEN 5 BELOW ZERO AND 5 ABOVE ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS...WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ CARNEY
3 follow-up statements
000 WWUS43 KLSX 150336 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 936 PM CST WED JAN 14 2009 ILZ095-096-MOZ018-019-026-027-151545- /O.CON.KLSX.WC.W.0001.000000T0000Z-090115T1800Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 936 PM CST WED JAN 14 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES WILL DROP INTO THE 5 TO 10 BELOW ZERO RANGE WITH GUSTY NORTHWEST WINDS OF 10 TO 20 MPH. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS AS LOW AS 30 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052- 059>065-151545- /O.CON.KLSX.WC.Y.0001.000000T0000Z-090115T1800Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU- COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 936 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES WILL DROP INTO THE 5 BELOW TO 5 ABOVE ZERO RANGE WITH GUSTY NORTHWEST WINDS OF 10 TO 20 MPH. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS BETWEEN 15 AND 24 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ079-MOZ072>075-084-085-099-151545- /O.CON.KLSX.WC.Y.0001.090115T0600Z-090115T1800Z/ RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 936 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES WILL DROP INTO THE ZERO TO 5 ABOVE ZERO RANGE WITH GUSTY NORTHWEST WINDS OF 10 TO 20 MPH. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS AROUND 15 BELOW UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BRITT
000 WWUS43 KLSX 150957 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 357 AM CST THU JAN 15 2009 ILZ095-096-MOZ018-019-026-027-151800- /O.CON.KLSX.WC.W.0001.000000T0000Z-090115T1800Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 357 AM CST THU JAN 15 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES IN THE 5 TO 10 BELOW ZERO RANGE...WILL WARM UP TO NEAR ZERO BY NOON. FOR NOW THE COMBINATION OF BITTERLY COLD AIR AND NORTHWEST WINDS AROUND 10 MPH WILL RESULT IN DANGEROUS WIND CHILLS AS LOW AS 28 BELOW ZERO UNTIL MIDDAY TODAY. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-151800- /O.CON.KLSX.WC.Y.0001.000000T0000Z-090115T1800Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS... FARMINGTON 357 AM CST THU JAN 15 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES BETWEEN 5 BELOW TO 5 ABOVE ZERO RANGE WILL SLOWLY MODERATE BY MIDDAY. FOR NOW THE COMBINATION OF BITTERLY COLD AIR AND NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO UNTIL MIDDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BYRD
000 WWUS43 KLSX 151800 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CST THU JAN 15 2009 ILZ095-096-MOZ018-019-026-027-160100- /O.CAN.KLSX.WC.W.0001.000000T0000Z-090115T1800Z/ /O.EXB.KLSX.WC.Y.0001.000000T0000Z-090116T0100Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1200 PM CST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. ACTUAL AIR TEMPERATURES AROUND ZERO WILL COMBINE WITH NORTHWEST WINDS AROUND 10 MPH TO RESULT IN DANGEROUS WIND CHILL VALUES REMAINING BETWEEN 15 AND 20 BELOW ZERO THROUGH EARLY EVENING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ064-069-070-074-079-098>102-MOZ034>036-041-042-047>052-059>065- 072>075-084-085-099-151900- /O.CAN.KLSX.WC.Y.0001.000000T0000Z-090115T1800Z/ BOND IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE- BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN- GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...SALEM...CHESTER...EDWARDSVILLE... BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 1200 PM CST THU JAN 15 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE WARMED ENOUGH...AND WINDS HAVE DIMINISHED ENOUGH...TO KEEP WIND CHILL VALUES OUT OF DANGEROUS THRESHOLDS FOR THE REMAINDER OF THE DAY. WIND CHILL VALUES WILL STILL BE UNUSUALLY COLD...WITH READINGS EXPECTED BETWEEN ZERO AND 10 BELOW. $$ ILZ058>060-065-097-160100- /O.EXT.KLSX.WC.Y.0001.000000T0000Z-090116T0100Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-PIKE IL- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA 1200 PM CST THU JAN 15 2009 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. ACTUAL AIR TEMPERATURES BETWEEN ZERO AND 5 ABOVE WILL COMBINE WITH NORTHWEST WINDS AROUND 10 MPH TO RESULT IN DANGEROUS WIND CHILL VALUES REMAINING BETWEEN 15 AND 20 BELOW ZERO THROUGH EARLY EVENING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ TES
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill warning went out at Jan 14, 11:58 AM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 14, 11:58 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CST WED JAN 14 2009
.DISCUSSION...
/259 AM CST WED JAN 14 2009/
NEXT SYSTEM CENTERED OVER SOUTH CENTRAL IOWA THIS MORNING...IS
BRINGING LIGHT SNOW TO NORTHEAST MO/WEST CENTRAL AND SOUTHWESTERN
ILLINOIS EARLY THIS MORNING. MAIN FORECAST ISSUES IN THE SHORT TERM
WILL BE LIGHT SNOW AND TEMPS BEHIND THE FRONT AS THE MOTHER LODE OF
THE ARCTIC AIRMASSES SHOULD ARRIVE IN OUR AREA IN THE WAKE OF THIS
CLIPPER...WITH THE COLDEST TEMPS OCCURRING TONIGHT...THURSDAY....AND
INTO THURSDAY NIGHT.
FRONTAL BOUNDARY ASSOCIATED WITH THE CLIPPER WILL SLIDE THROUGH
NORTHERN PORTIONS BY MID MORNING...THEN INTO THE ST. LOUIS METRO
AREA AROUND NOON AND REST OF CWA BY 21Z. ADJUSTED HOURLY TEMPS
ACCORDINGLY WITH HIGH TEMPS OCCURRING EARLY...WITH STEADY OR
FALLING TEMPS AFTER FRONTAL PASSAGE. AS FOR THE LIGHT SNOW
...LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. WINDS WILL
SWITCH TO THE NORTHWEST AND BE ON THE INCREASE BEHIND THE
FRONT...WITH GUSTS TO 35 MPH POSSIBLE.
FOR TONIGHT...MAIN CONCERN WILL BE THE GUSTY WINDS AND TEMPS
CREATING BONE CHILLING CONDITIONS. WILL SEE LOWS IN THE 0 TO MINUS 7
RANGE FAR NORTH TO SINGLE DIGITS SOUTH OF THIS AREA. WINDS WILL BE
BRISK FROM THE NORTHWEST AT 15 TO 25 MPH AND GUSTS TO 35 MPH AT
TIMES...BEFORE DIMINISHING LATE. SO WILL SEE WIND CHILL INDICES IN
THE ADVISORY CATEGORY...MINUS 15 TO MINUS 24 RANGE...MAINLY ALONG
AND NORTH OF INTERSTATE 70...SO HAVE ISSUED A WIND CHILL ADVISORY
03Z/06Z THROUGH 18Z THURSDAY FOR THIS AREA.
FOR THURSDAY...NO MAJOR CHANGES WITH HIGHS IN THE SINGLE DIGITS FAR
NORTH TO MID TEENS FAR SOUTH AND SUB ZERO TEMPS MOST LOCATIONS
THURSDAY NIGHT. WINDS WILL BE LIGHT...BUT WILL STILL SEE WIND CHILL
INDICES IN THE MINUS 15 TO MINUS 20 DEGREE RANGE OVER NORTHEAST MO
AND WEST CENTRAL ILLINOIS.
ON FRIDAY...TEMPERATURES WILL BEGIN TO RECOVER SOMEWHAT AS STRONG
RIDGE MOVES OFF TO OUR SOUTHEAST ALLOWING SOUTHERLY WINDS TO RETURN
ONCE AGAIN. HIGHS ON FRIDAY WILL BE IN THE UPPER TEENS TO MID 20S.
BEYOND THAT...EXTENDED GRIDS LOOK GOOD AS TEMPERATURES MODERATE...SO
NO MAJOR CHANGES.
BYRD
&&
.AVIATION...
/1143 AM CST WED JAN 14 2009/
FOR THE 18Z TAFS...STRONG COLD FRONT CURRENTLY EXTENDING FROM
SURFACE LOW OVER EAST-CENTRAL MISSOURI THROUGH EAST-CENTRAL KANSAS
AND THEN INTO NORTHWEST KANSAS. SMALL BAND OF STRATO CU ASSOCIATED
WITH THE COLD FRONT CONTINUES TO MOVE SOUTHEAST TOWARDS THE LOWER
OHIO VALLEY REGION THIS AFTERNOON. MAINLY SCATTERED CLOUDS AROUND
30-35 KFT COVER MUCH OF NORTHERN AND CENTRAL MISSOURI THROUGH IOWA
BEHIND THE FRONT AND DUE TO SUBSIDENCE FLOW. WILL WATCH CLOSELY IF
THESE CONDITIONS PERSIST CONSIDERING OF AMDENDING THE STL TAF FOR
SCATTERED CLOUDS. WIND GUSTS BEHIND THE COLD FRONT CONTINUE TO
REACH 25 TO 35 KTS. WILL KEEP GUSTY WINDS IN THE FORECAST MAINLY
FOR ALL TAF SITES THROUGH THIS EVENING. WILL RELAX THE WINDS A
LITTLE QUICKER AT COU LATE THIS EVENING. HOWEVER WE WILL RELAX THE
WINDS AFTER 0600 UTC FOR THE REMAINING SITES. STILL DONT EXPECT
MUCH IN THE WAY OF CLOUD COVER OVERNIGHT. MVFR CIGS WILL CONTINUE
TO MOVE EAST AND SOUTHEAST WITH THE SURFACE SYSTEM. LATEST WX
DEPICTION SHOWS MAINLY CLEAR SKIES OVER MN IA AREA DUE TO THE
ADVANCEMENT OF THE SURFACE HIGH FROM THE NORTH AND SUBIDENCE FLOW
OVER THIS REGION.
RP
&&
.CLIMATE...
LAST TIME LOW TEMPERATURES DROPPED BELOW ZERO
STL...JAN 5 1999 -5
COU...FEB 16 2007 -1
UIN...DEC 22 2008 -2
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY
FOR AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
RALLS-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY
FOR KNOX-LEWIS-MARION-SHELBY.
IL...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY
FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-ST. CLAIR IL-WASHINGTON IL.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY
FOR ADAMS IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Jan 14, 4:33 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 433 AM CST WED JAN 14 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 433 AM CST WED JAN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR LIGHT SNOW ACROSS THE AREA TODAY. LITTLE OR NO ACCUMULATION IS EXPECTED. A STRONG ARCTIC COLD FRONT IS FORECAST TO SURGE ACROSS THE REGION TODAY ACCOMPANIED BY NORTHWEST WINDS GUSTING TO 35 MPH. THE BITTERLY COLD ARCTIC AIR WILL COMBINE WITH THE GUSTY WINDS TO PRODUCE DANGEROUSLY COLD WIND CHILLS ACROSS PORTIONS OF THE AREA BEGINNING TONIGHT. WIND CHILLS WILL DROP INTO THE 15 TO 24 BELOW ZERO RANGE ALONG AND NORTH OF INTERSTATE 70...WITH WIND CHILLS OF 5 TO 14 BELOW FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY MORNING WIND CHILLS WILL REMAIN IN THE 15 TO 24 BELOW ZERO RANGE ALONG AND NORTH OF INTERSTATE 70....WITH WIND CHILLS OF 5 TO 14 BELOW FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS...BEFORE WARMING UP. AFTER A BRIEF RISE ON THURSDAY AFTERNOON...WIND CHILL VALUES WILL ONCE AGAIN FALL INTO THE 10 TO 20 BELOW ZERO RANGE ON THURSDAY NIGHT AND EARLY FRIDAY MORNING ACROSS NORTHERN PORTIONS OF MISSOURI INTO WEST CENTRAL ILLINOIS. MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:42 AM CST | Wind Chill Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 39 hr |
Nearby
Wind Chill Warnings in Missouri, 2009Wind Chill Warnings in Illinois, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.